Alert archive / Georgia / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 601, NWS Atlanta, GA

September 14, 20235 counties in Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Sep 14, 2023, 5:09 PM EDT for 5 counties in Georgia. It was in force for 51 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 14, 2023, 5:09 PM EDT (21:09 UTC)
Expired
Sep 14, 2023, 6:00 PM EDT
In force
51 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Bleckley County, GA, Dodge County, GA, Houston County, GA, Pulaski County, GA, Twiggs County, GA

The radar

The Robins AFB radar (KJGX), 29 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 14, 5:40 PM EDTTSTM WND DMGPorter, GAPublic reports shingles blown off the roof of a home.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 31 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.2 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2023-09-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 590 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2023-09-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
590 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
687 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
120 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

189 
WUUS52 KFFC 142109
SVRFFC
GAC023-091-153-235-289-142200-
/O.NEW.KFFC.SV.W.0601.230914T2109Z-230914T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
509 PM EDT Thu Sep 14 2023

The National Weather Service in Peachtree City has issued a

* Severe Thunderstorm Warning for...
  Northwestern Dodge County in central Georgia...
  Northeastern Pulaski County in central Georgia...
  Southwestern Twiggs County in central Georgia...
  Bleckley County in central Georgia...
  East central Houston County in central Georgia...

* Until 600 PM EDT.

* At 508 PM EDT, a severe thunderstorm was located near Tarversville,
  or 12 miles northwest of Cochran, moving southeast at 15 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Cochran, Hawkinsville, Dubois, Coley Station, Tarversville,
  Gresston, Sand Bed, Empire, Yonkers, Mobley Crossing, Roddy,
  Baileys Park, Magnolia, Rowland, Royal, Ocmulgee Public Fishing
  Area, Paulk, Goldsboro, Cary, and Pulaski State Prison.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.

&&

LAT...LON 3247 8365 3261 8350 3245 8317 3229 8319
      3223 8339
TIME...MOT...LOC 2108Z 313DEG 15KT 3250 8351 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
2 follow-up statements
690 
WWUS52 KFFC 142137
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
537 PM EDT Thu Sep 14 2023

GAC153-289-142147-
/O.CAN.KFFC.SV.W.0601.000000T0000Z-230914T2200Z/
Twiggs GA-Houston GA-
537 PM EDT Thu Sep 14 2023

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN TWIGGS AND EAST
CENTRAL HOUSTON COUNTIES IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 3240 8353 3239 8351 3241 8348 3244 8349
      3245 8350 3249 8341 3250 8341 3251 8340
      3250 8340 3252 8335 3245 8317 3229 8319
      3223 8339
TIME...MOT...LOC 2137Z 313DEG 15KT 3242 8340 

$$

GAC023-091-235-142200-
/O.CON.KFFC.SV.W.0601.000000T0000Z-230914T2200Z/
Dodge GA-Pulaski GA-Bleckley GA-
537 PM EDT Thu Sep 14 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR NORTHWESTERN DODGE...NORTHEASTERN PULASKI AND BLECKLEY
COUNTIES...

At 537 PM EDT, a severe thunderstorm was located over Porter, or near
Cochran, moving southeast at 15 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Cochran, Hawkinsville, Dubois, Coley Station, Gresston, Empire,
Yonkers, Mobley Crossing, Roddy, Baileys Park, Magnolia, Rowland,
Royal, Ocmulgee Public Fishing Area, Paulk, Goldsboro, Pulaski State
Prison, and Porter.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3240 8353 3239 8351 3241 8348 3244 8349
      3245 8350 3249 8341 3250 8341 3251 8340
      3250 8340 3252 8335 3245 8317 3229 8319
      3223 8339
TIME...MOT...LOC 2137Z 313DEG 15KT 3242 8340 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
002 
WWUS52 KFFC 142150
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
550 PM EDT Thu Sep 14 2023

GAC023-091-235-142200-
/O.EXP.KFFC.SV.W.0601.000000T0000Z-230914T2200Z/
Dodge GA-Pulaski GA-Bleckley GA-
550 PM EDT Thu Sep 14 2023

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN DODGE...
NORTHEASTERN PULASKI AND BLECKLEY COUNTIES WILL EXPIRE AT 600 PM
EDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However, heavy 
rain is still possible with this thunderstorm.

LAT...LON 3240 8353 3239 8351 3241 8348 3244 8349
      3245 8350 3249 8341 3250 8341 3251 8340
      3250 8340 3252 8335 3245 8317 3229 8319
      3223 8339
TIME...MOT...LOC 2150Z 313DEG 15KT 3239 8336 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 14, 3:06 PM EDT, 2 hours 3 minutes earlier.

Area forecast discussion, Sep 14, 3:06 PM EDT, 2 hours 3 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
306 PM EDT Thu Sep 14 2023

...Afternoon Area Forecast Discussion...

.SHORT TERM...
(This evening through Friday)
Issued at 304 PM EDT Thu Sep 14 2023

As has been the case the last several days, thunderstorms are
erupting as 2000-3000 J/kg SBCAPE has built through the afternoon.
At the surface a weak lingering diffuse front bisects the area.
Additionally, a weak shortwave aloft traversing from Alabama
eastward is aiding in the development of these storms this
afternoon. While DCAPE and lapse rates are unimpressive, the
presence of 30-35 kts of effective bulk shear will keep the threat
for strong thunderstorms in play through the afternoon with an
isolated severe threat not out of the question, as we've seen with a
couple storms already this afternoon. The primary risk in this
activity will be strong downburst winds. A threat for locally heavy
rainfall will also exist, particularly where any storms backbuild
along propagating outflow boundaries and train over a particular
area.

The bulk of the thunderstorm activity will gradually shift eastward
through the evening as the shortwave does so with coverage on a
general downtrend through late evening. However, a fairly
complicated setup will allow the possibility for further development
of showers and perhaps a few thunderstorms during the predawn hours
Friday. This additional activity would be focused by a pseudo-wedge
front propagating southwestward courtesy of the flow around the west
side of Hurricane Ian over the western Atlantic. CAMs (in particular
the HRRR) have remained aggressive in developing more showers and
thunderstorms along the front during the predawn hours, so have
maintained increasing PoPs during this time.

As the front pushes farther southwestward through the day Friday,
showers and thunderstorms will also shift into the southwestern
quadrant of the area with a drying trend from east to west. By late
Friday afternoon, the bulk of shower activity will have shifted into
Alabama and far SW portions of the area. Highs on Friday will likely
be several degrees below normal amid the northeasterly flow and
increased clouds with highs likely remaining in the upper 70s to
lower 80s across the area.

RW

&&

.LONG TERM...
(Saturday morning through next Wednesday)
Issued at 304 PM EDT Thu Sep 14 2023

No major changes needed to the long term portion of the forecast. A
frontal boundary is still on track to move through the CWA on Sunday.

High pressure at the surface will continue to shift offshore on
Saturday. Return flow is expected on the western periphery of the
high...mainly along the GA/AL border. With deepening moisture in
this area, scattered pops seem reasonable at this time. The weak
front looks to move through on Sunday. The models have been fairly
consistent from run to run on the timing. Scattered shra/tsra should
accompany the frontal passage. High pressure will build in from the
north on the back side of the front and should remain in place
through the end of the week.

Not a lot of convergence along the front and the main mid level
forcing and shear remaining well to the north of the CWA. A few
strong storms are possible, but the potential for severe weather
remains low at this time.

NListemaa

&&

.AVIATION...
(18Z TAFS)
Issued at 129 PM EDT Thu Sep 14 2023

SHRA/TSRA have begun developing near ATL/CSG TAF sites with
coverage expected to continue to increase through the afternoon.
Coverage will be maximized through 00Z before diminishing
somewhat. However, a lingering boundary will provide the potential
for additional SHRA/TSRA development after 06Z. Cigs will be VFR
outside of SHRA/TSRA, mainly 3500-5000 ft. Potential for MVFR cigs
increases after 09-11Z. Winds will remain E from 5-10 kts.

//ATL Confidence...18Z Update...
Medium confidence on cigs and overnight shra/tsra coverage. High
confidence on winds.

RW

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          65  78  61  78 /  30  20  10  10
Atlanta         67  78  64  77 /  30  30  10  20
Blairsville     59  73  58  73 /  30  10  10  30
Cartersville    65  79  64  77 /  30  20  10  30
Columbus        69  81  68  81 /  40  60  30  40
Gainesville     65  76  62  76 /  30  10  10  10
Macon           68  78  66  79 /  50  50  10  10
Rome            65  81  64  79 /  20  20  20  30
Peachtree City  65  79  63  78 /  30  40  10  20
Vidalia         70  81  66  84 /  40  50  20  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...RW
LONG TERM....NListemaa
AVIATION...RW
Hazardous weather outlook, Sep 14, 4:21 AM EDT, 12 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
421 AM EDT Thu Sep 14 2023

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-150830-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
421 AM EDT Thu Sep 14 2023

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

Scattered thunderstorms are expected today. The greatest storm
coverage should occur in central Georgia and over the mountains
of northern Georgia. An isolated storm with strong or severe
downburst winds may occur. The peak period for storm activity
should be between 3 PM and 9 PM.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

Isolated to scattered thunderstorms will occur in the region
Friday, Saturday and Sunday. A couple of strong or severe storms
can't be ruled out, but widespread severe weather is not
anticipated at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Sep 14, 1:42 PM EDT, 3 hours 27 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
142 PM EDT Thu Sep 14 2023

GAZ033-045-055-141815-
North Fulton GA-Clayton GA-DeKalb GA-
142 PM EDT Thu Sep 14 2023

...A strong thunderstorm will impact portions of southwestern DeKalb,
central Fulton and north central Clayton Counties through 215 PM
EDT...

At 142 PM EDT, a strong thunderstorm was over Grant Park-Zoo Atlanta,
or near Atlanta, moving southeast at 5 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Atlanta, Decatur, East Point, Forest Park, Grant Park-Zoo Atlanta,
Belvedere Park, Candler-Mcafee, Midtown, Druid Hills, West End, Sweet
Auburn, Turner Field, Kirkwood, Cascade Heights, Lakewood Park,
Conley, East Lake, Gresham Park, Little Five Points, and Atlantic
Station.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3380 8442 3375 8425 3362 8434 3365 8438
      3365 8435 3366 8436 3369 8444 3372 8448
TIME...MOT...LOC 1742Z 295DEG 6KT 3372 8437

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Sep 14, 2:27 PM EDT, 2 hours 42 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
227 PM EDT Thu Sep 14 2023

GAZ056>058-070-071-141900-
Butts GA-Lamar GA-Monroe GA-Spalding GA-Henry GA-
227 PM EDT Thu Sep 14 2023

...A strong thunderstorm will impact portions of eastern Spalding,
northwestern Monroe, south central Henry, southwestern Butts and
northern Lamar Counties through 300 PM EDT...

At 227 PM EDT, a strong thunderstorm was near Walker Mill, or near
Griffin, moving southeast at 15 mph.

HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Griffin, Barnesville, Locust Grove, Milner, Orchard Hill, East
Griffin, Goggins, Walker Mill, McKibben, Chappel Mill, High Falls
State Park, Blount, Liberty Hill, and Johnstonville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3336 8411 3318 8390 3302 8412 3317 8425
      3319 8425 3319 8427 3322 8431
TIME...MOT...LOC 1827Z 320DEG 15KT 3324 8416

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Special weather statement, Sep 14, 2:28 PM EDT, 2 hours 41 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
228 PM EDT Thu Sep 14 2023

GAZ053-054-056-067-068-141900-
Fayette GA-Coweta GA-Spalding GA-Meriwether GA-Pike GA-
228 PM EDT Thu Sep 14 2023

...A strong thunderstorm will impact portions of southwestern
Spalding, south central Fayette, northeastern Meriwether,
northwestern Pike and southeastern Coweta Counties through 300 PM
EDT...

At 228 PM EDT, a strong thunderstorm was near Hollonville, or 11
miles northwest of Zebulon, moving southeast at 15 mph.

HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Zebulon, Senoia, Brooks, Williamson, Haralson, Gay, Concord, Starrs
Mill, Hilltop, Hollonville, Alvaton, Rover, Digbey, and Zetella.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3320 8469 3333 8451 3318 8427 3301 8447
TIME...MOT...LOC 1828Z 313DEG 12KT 3320 8451

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Special weather statement, Sep 14, 2:41 PM EDT, 2 hours 28 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
241 PM EDT Thu Sep 14 2023

GAZ045-046-048-055-057-141915-
Rockdale GA-Clayton GA-DeKalb GA-Newton GA-Henry GA-
241 PM EDT Thu Sep 14 2023

...A strong thunderstorm will impact portions of southwestern
Rockdale, south central DeKalb, Henry, northeastern Clayton and
southwestern Newton Counties through 315 PM EDT...

At 240 PM EDT, a strong thunderstorm was over Hidden Valley Park, or
8 miles northeast of Jonesboro, moving southeast at 20 mph.

HAZARD...40 to 50 mph wind, up to penny sized hail, frequent cloud
         to ground lightning and heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
McDonough, Stockbridge, Morrow, Lake City, Lake Spivey, Blacksville,
Rex, Ola, Richardson Park, Ellenwood, Hidden Valley Park, Panola
Mountain State Park, Flippen, Kelleytown, and Eagles Landing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3358 8436 3369 8419 3350 8398 3338 8404
      3338 8420
TIME...MOT...LOC 1840Z 322DEG 18KT 3358 8422

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
Special weather statement, Sep 14, 3:22 PM EDT, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
322 PM EDT Thu Sep 14 2023

GAZ046-048-057-058-141945-
Butts GA-Rockdale GA-Newton GA-Henry GA-
322 PM EDT Thu Sep 14 2023

...A strong thunderstorm will impact portions of southwestern
Rockdale, Henry, central Butts and southwestern Newton Counties
through 345 PM EDT...

At 322 PM EDT, a strong thunderstorm was near Flippen, or near
McDonough, moving southeast at 10 mph.

HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
McDonough, Jackson, Stockbridge, Locust Grove, Jenkinsburg,
Blacksville, Ola, Worthville, McKibben, Flippen, Fincherville,
Kelleytown, Oak Hill, Stark, and Eagles Landing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3347 8427 3361 8411 3345 8386 3330 8390
      3326 8409 3327 8410 3329 8409 3330 8411
      3330 8413
TIME...MOT...LOC 1922Z 316DEG 11KT 3349 8413

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Special weather statement, Sep 14, 4:25 PM EDT, 44 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
425 PM EDT Thu Sep 14 2023

GAZ082-083-094-095-142100-
Peach GA-Bibb GA-Houston GA-Twiggs GA-
425 PM EDT Thu Sep 14 2023

...A strong thunderstorm will impact portions of south central Bibb,
southwestern Twiggs, northeastern Peach and central Houston Counties
through 500 PM EDT...

At 425 PM EDT, a strong thunderstorm was over Centerville, or 11
miles north of Perry, moving south at 10 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Perry, Warner Robins, Centerville, Byron, Robins AFB, Robins Air
Force Base, Sand Bed, Houston Lake, Lakewood, Elberta, Middle Georgia
Regional Airport, Bonaire, Kathleen, and Clinchfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3245 8379 3267 8379 3269 8376 3269 8372
      3270 8373 3270 8375 3274 8370 3271 8359
      3251 8348 3239 8361
TIME...MOT...LOC 2025Z 347DEG 8KT 3262 8368

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 14, 1:42 PM EDTSpecial Weather StatementFFCFulton33 min
Sep 14, 1:55 PM EDTSevere Thunderstorm WarningFFCClayton, DeKalb, Fulton50 min
Sep 14, 2:27 PM EDTSpecial Weather StatementFFCLamar33 min
Sep 14, 2:28 PM EDTSpecial Weather StatementFFCPike32 min
Sep 14, 2:41 PM EDTSpecial Weather StatementFFCHenry34 min
Sep 14, 2:46 PM EDTSevere Thunderstorm WarningFFCButts, Lamar, Monroe, Spalding44 min
Sep 14, 3:22 PM EDTSpecial Weather StatementFFCButts, Henry23 min
Sep 14, 3:32 PM EDTRiver Flood WarningFFCDeKalb113 min
Sep 14, 4:25 PM EDTSpecial Weather StatementFFCHouston35 min
Sep 14, 6:05 PM EDTSpecial Weather StatementFFCLaurens25 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.